Hail, Red Willow
- When
- May 7, 1:11 PM MST
- Where
- Red Willow County, 5 mi W of Red Willow
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.233, -100.600
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 7, 1:05 PM MST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 205 PM MDT SUN MAY 7 2006 .DISCUSSION...FORECAST CONCERN WILL BE CHANCES OF PRECIPITATION THROUGHT THE ENTIRE PERIOD. SATELLITE SHOWING A PROGRESSIVE PATTERN FROM THE CENTRAL PACIFIC THROUGH NORTH AMERICA. HOWEVER...FLOW IS SLOWING UP OVER THE EASTERN ATLANTIC AS A BLOCK IS SETTING UP SHOP IN THIS AREA AND EXTENDING INTO GREENLAND...AND THIS WILL HAVE A MAJOR AFFECT ON OUR AREA THROUGH THE ENTIRE PERIOD. SOMEWHAT MOIST AIR MASS REMAINS IN PLACE. AT JET LEVEL..POWERFUL JET ACROSS THE PACIFIC. MODELS INITIALIZED REASONABLE WELL AND NO SERIOUS PROBLEMS...ALTHOUGH THE GFS MAY BE DOING A TAD BETTER. AT MID LEVELS...GFS/UKMET/ECMWF INITIALIZED ABOUT THE SAME. ONLY REAL PROBLEM IS THAT THEY DO NOT HAVE THE RIDGE ALONG THE WEST COAST QUITE STRONG ENOUGH. NUMEROUS SHORTWAVE TROUGHS IN THIS FLOW MAKE CONFIDENCE LOW ON TIMING AND STRENGTH. WILL GOING WITH A BLEND OF GFS/ECMWF/UKMET EARLY AND TREND TOWARD THE GFS/ECMWF AS THE FORECAST PROGRESSES. TONIGHT...DIFFERNTIAL HEATING BOUNDARY/DRY LINE/SURFACE TROUGH IS ABOUT HALF THROUGH THE AREA...AND SEPARATES THE AREA INTO A NORTHWEST AND SOUTHEAST HALVES. THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THIS BOUNDARY. LEFT FRONT QUADRANT OF INCOMING JET AND SHORTWAVE JUST TO OUR WEST AS WELL. WILL BE HITTING THE POPS THE HARDEST ALONG AND TO THE EAST OF THIS BOUNDARY. WILL MONITOR TRENDS AS LONG AS POSSIBLE. MONDAY/MONDAY NIGHT...SHORTWAVE TROUGH MOVES INTO THE AREA AROUND 18Z. DEPENDING ON WHICH MODEL YOU CHOOSE...WILL HAVE EITHER LEFT FRONT OR RIGHT REAR QUADRANT. ALSO HAVE A WELL DEFINED BOUNDARY MOVING THROUGH AT THE SAME TIME. BASED ON TIMING AND LIFT...WILL MENTION PRECIPITATION FOR THE ENTIRE DAY. THIS ALSO FITS WITH THE LAST TWO DAYS AND ACTIVITY STARTING EARLY IN THE DAY. GREATEST CHANCE WILL BE IN EASTERN AND SOUTHERN COUNTIES THROUGH THIS PERIOD... ESPECIALLY IN THE HLC AREA. WILL HAVE LOTS OF CLOUD COVER ALONG WITH SOME PREFRONTAL/BOUNDARY WARMING. THINK CLOUDS WILL WIN OUT. WILL GO NEAR TO SLIGHTLY BELOW GUIDANCE. TUESDAY/TUESDAY NIGHT...DECENT SHORTWAVE ALONG WITH INCREASING JET LIFT COMBINES WITH LOW LEVEL UPSLOPE FLOW. ONCE AGAIN WILL MENTION PRECIPITATION THE WHOLE SINCE COULD HAVE LINGERING AT THE BEGINNING OF THE DAY AND PRECIPITATION MOVING AGAIN IN THE AFTERNOON. COMBINATION OF CLOUDS...PRECIPITATION...AND UPSLOPE WINDS WILL KEEP TEMPERATURES COOL. STRONGEST JET AND MID LEVEL LIFT ALONG WITH LOW LEVEL CONVERGENCE COME IN DURING THE NIGHT AND WILL RAISE POPS. FOR WEDNESDAY...WILL HAVE LINGERING LIFT...CLOUDS AND PRECIPITATION AROUND...ESPECIALLY IN THE MORNING. WILL KEEP SLIGHT CHANCE TO CHANCE POPS. WILL ALSO COOL HIGH TEMPERATURES OFF AS WELL. FOR THURSDAY THROUGH SUNDAY...CHANGES IN THE PATTERN OCCURRING DURING THIS PERIOD. AS MENTIONED ABOVE...BLOCK IN PLACE TO CAUSE THE PATTERN TO BECOME MORE AMPLIFIED. ECMWF HAS BEEN CONSISTENT WITH ITS SOLUTION FROM YESTERDAY. THE GFS HAS COME INTO CLOSER AGREEMENT WITH THE ECMWF. ALSO ENSEMBLES SAY THAT MORE TROUGHINESS WILL BE OCCURRING IN THE EASTERN PACIFIC. SO HAVE CONFIDENCE THAT THIS PATTERN CHANGE IS GOING TO OCCUR. HOWEVER...THERE ARE STILL SOME MINOR DIFFERENCES. FOR THE MOST PART WILL BE BASING THE FORECAST ON THE ECMWF. HOWEVER...WILL BE BLENDING THE GFS INTO IN PLACES. THE GFS I BELIEVE IS STILL NOT AMPLIFIED ENOUGH AND TOO FAR EAST WITH THE FEATURES. NORTH TO SOUTH JET BEHIND EASTERN PACIFIC TROUGH MAKE FOR A MORE ECMWF LIKE UPPER TROUGH. SAYING ALL THIS...BELIEVE THE MODELS MAY NOT BE FAR ENOUGH WEST AND NOT AMPLIFIED ENOUGH WITH THE UPPER RIDGE OVER THE WESTERN PORTION OF THE COUNTRY. FOR THE DETAILS NOW. REINSERTED PRECIPITATION INTO THURDAY NIGHT. ENSEMBLES BASICALLY SAY THERE WILL BE SOME PRECIPITATION. ALSO SHORTWAVE AND ADEQUATE MID LEVEL MOISTURE WILL BE IN PLACE. MID SHIFT INSERTED PRECIPITATION INTO SATURDAY...AND THAT WAS A MOVE IN THE RIGHT DIRECTION. AREA WILL BE IN NORTHWEST FLOW ALOFT AND VULNERABLE TO SHORTWAVES AND JET AND SOME SURFACE BOUNDARIES THROUGH THE WEEKEND. SO EXPANDED PRECIPITATION THREAT FROM SATURDAY INTO SUNDAY WHICH NUMERICAL ENSEMBLE GUIDANCE ALSO SUPPORTS. ALSO WITH POSITION OF UPPER LOW...WHICH COULD BE TOO FAR EAST...WILL HAVE A CHANCE FOR COOLER AIR TO MOVE INTO THE AREA. BECAUSE OF THIS...INCREASED CLOUD COVER...AND UPSLOPE FLOW...COOLED OFF MAXES THROUGH THE WHOLE EXTENDED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN MAY 7 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1145 AM CDT SUN MAY 7 2006 /1045 AM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP BY 2 PM MDT THIS AFTERNOON ALONG A SURFACE TROUGH NEAR THE COLORADO AND KANSAS STATE LINE...THEN MOVE EAST INTO THE REMAINDER OF THE TRI STATE AREA. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WITH DAYTIME HEATING IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...HOWEVER WIND SHEAR WILL BE RELATIVELY WEAK. AN ISOLATED STORM OR TWO COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE LARGE HAIL. SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING IN EASTERN PORTIONS OF THE TRI STATE AREA...BUT THE THREAT FOR SEVERE STORMS WILL GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME HEATING AND END BY MIDNIGHT AS THEY MOVE SOUTH AND EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SHORT WAVE ENERGY EMBEDDED IN THE NORTHWEST FLOW ALOFT WILL PASS OVER THE TRI-STATE REGION THROUGH THE FIRST HALF OF THE WEEK. THESE SHORT WAVES IN ADDITION TO A FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS THE REGION WILL BRING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT LATE MONDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1212 PM MDT SUN MAY 7 2006 KSZ013-071900- SHERMAN- 1212 PM MDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY... AT 1207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RULETON...OR 10 MILES WEST OF GOODLAND... AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...INCLUDING ON INTERSTATE 70 BETWEEN GOODLAND AND THE COLORADO STATE LINE. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1215 PM MDT SUN MAY 7 2006 COZ091-071900- KIT CARSON COUNTY- 1215 PM MDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY... AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF BURLINGTON...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM IN EXTREME SOUTHEAST KIT CARSON COUNTY EAST OF HIGHWAY 385. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 103 PM MDT SUN MAY 7 2006 KSZ002-071945- RAWLINS- 203 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCDONALD...OR 17 MILES WEST OF ATWOOD...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KILLINGSWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 103 PM MDT SUN MAY 7 2006 KSZ002-071945- RAWLINS- 203 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCDONALD...OR 17 MILES WEST OF ATWOOD...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 111 PM MDT SUN MAY 7 2006 COZ092-072000- CHEYENNE COUNTY- 111 PM MDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY... AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF CHEYENNE WELLS...OR 24 MILES SOUTH OF BURLINGTON...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 209 PM MDT SUN MAY 7 2006 KSZ013-014-072045- SHERMAN-THOMAS- 309 PM CDT SUN MAY 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN AND THOMAS COUNTIES... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BREWSTER...OR 17 MILES EAST OF GOODLAND... AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
The Goodland radar (KGLD), 135 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512470, 5512471, 5512472, 5512473.